Hail, Oklahoma
- When
- June 27, 8:45 AM CST
- Where
- Oklahoma County, 1 mi S of Newalla
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
9 hail, 4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 3:00 AM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT WED JUN 27 2001 THE BIG PICTURE CONTINUES TO EVOLVE ABOUT AS EXPECTED WITH UPPER LOW DRIFTING WEST NEXT 72 HOURS...THEN MORE SOUTHWEST INTO TEXAS OVER THE WEEKEND. ALL SHORT AND MEDIUM RANGE MODELS ARE IN PRETTY CLOSE AGREEMENT ON THE EVOLUTION OF THE SYSTEM. THIS MAKES SENSE GIVEN THE MODERATELY STRONG 250 MB JET ON THE NW SIDE OF THE SYSTEM HELPING TO DRIVE IT WESTWARD. AS A RESULT...ATMOSPHERE WILL SLOWLY COOL IN MID LEVELS FROM EAST TO WEST RESULTING IN STEEP LOW LEVEL LAPSE RATES DURING THE AFTERNOON HOURS. AT THIS TIME IT APPEARS THE BEST CHANCES FOR THUNDERSTORM ACTIVITY DURING THE NEXT FIVE DAYS WILL BE FRI-SAT WITH THE UPPER LOW DRIFTING ACROSS THE EASTERN HALF OF OKLAHOMA AT THAT TIME. BUT...ISOLATED TO WIDELY SCATTERED CONVECTION WILL BE POSSIBLE STARTING TODAY IN THE CENTRAL AND EAST PARTS OF THE CWA. MAIN PROBLEM TODAY IS LACK OF SFC BOUNDARIES IN WHICH TO FOCUS DEVELOPMENT...BUT THIS SITUATION MAY CHANGE THU INTO FRI DEPENDING ON THE AMOUNT OF CONVECTION WHICH ENSUES DURING THE NEXT FEW DAYS WHICH WOULD THEN LEAVE SOME BOUNDARIES AROUND. FORECAST SOUNDINGS TODAY SHOW AN INVERTED-V LOOK BY THIS AFTERNOON...INCREASING THE POTENTIAL FOR WIND GUSTS WITH ANY STORMS WHICH DEVELOP. AS THE UPPER LOW MOVES CLOSER DURING THE WEEK...NORTHERLY WINDS ALOFT WILL GRADUALLY STRENGTHEN OVER THE AREA TO ABOUT 25-30 KNOTS AT 500 MB. WITH CONTINUED SOUTHERLY FLOW AT LOW LEVELS...THIS WOULD IMPROVE SHEAR PROFILES THU-FRI SUCH THAT STORMS WOULD BE MORE ORGANIZED RATHER THAN SIMPLY DIURNAL PULSE TYPE ACTIVITY AS WOULD BE IMPLIED BY JUST A COLD POOL ALOFT AND AFTERNOON HEATING. WILL NOT MAKE MUCH CHANGE OVERALL TO THE GOING FORECAST. UPPER LOW AND CONVECTION CHANCES WILL KEEP AFTERNOON HEATING IN CHECK WITH HIGHS DROPPING DOWN 3-5 DEGREES AS THE LOW APPROACHES...THEN SLOWLY WARMING BACK INTO THE LOWER AND MIDDLE 90S EARLY NEXT WEEK AS TEMPS IN MID LEVELS WARM AND CLOUD COVER IS SUPPRESSED A BIT MORE. FCSTID = 33/DLF OKC 90 68 88 70 / 30 30 40 30 HBR 94 68 91 70 / 10 10 20 20 SPS 93 68 90 70 / 30 30 40 30 GAG 94 68 90 68 / 10 10 20 20 PNC 90 68 88 70 / 30 30 40 30 DUA 89 69 88 70 / 30 30 40 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-271430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT WED JUN 27 2001 NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT ACROSS WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA...OR WESTERN NORTH TEXAS. SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS ALL BUT EXTREME WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS TODAY AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES TOWARD THE REGION FROM THE MID MISSISSIPPI RIVER VALLEY. WITH ONLY MARGINAL INSTABILITY AND WEAK VERTICAL WIND SHEAR...NO ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT...ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND STRONG WIND GUSTS. ON THURSDAY...THUNDERSTORM CHANCES WILL INCREASE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. AS THE UPPER LEVEL STORM SYSTEM MOVES CLOSER...COOLING OF THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND SLIGHTLY HIGHER WIND SHEAR VALUES WILL RESULT IN AN INCREASED THREAT FOR SEVERE THUNDERSTORMS. THE LATEST NUMERICAL MODEL DATA SUGGESTS THAT ISOLATED SUPERCELLS WILL BE POSSIBLE THURSDAY AS WIND SPEEDS INCREASE AND THE VERTICAL WIND PROFILE REMAINS STRONGLY VEERED. IF THIS SCENARIO HOLDS TRUE...LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS. ALTHOUGH NO SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...IT MAY BE NECESSARY ON THURSDAY AS THE SEVERE WEATHER THREAT IS EXPECTED TO INCREASE. STAY TUNED TO NOAA WEATHER RADIO...AMATEUR RADIO NETS...OR YOUR FAVORITE TV AND RADIO STATIONS FOR THE LATEST STATEMENTS AND FORECASTS. 11
The Norman radar (KTLX), 27 km away, was scanning. The volume nearest the first event began at 14:43 UTC.
9 hail, 4 flash flood. Local standard time, as filed.
Numerous roads were closed between Peebly Road and Luther Road due to high water.
Numerous roads near the Cleveland/Oklahoma County line were closed due to high water.
Numerous roads were closed due to high water.
Water overflowed the banks of the North Deer Creek at SE 59th and Dobbs Road after nearly ten inches of rain fell. Two teenage boys were rescued from a tree submerged in nearly eight feet of fast-flowing water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247021, 5247020, 5246865, 5246866, 5246867, 5246868, 5246869, 5246870, 5246871, 5246872, 5246873, 5246875, 5246874.